Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dewgirl

very low initial dosage of accutane prescribed

Recommended Posts

i finally got accutane yesterday, and the derm said that most of his patients dont experience the intitial breakouts and minimal side effects... i think it's becuase..........

he put me on 10 mg of accutane... i'm supposed to take it once every other day for 2 weeks, then i'll be taking it once a day.... i think i'll be taking 10 mg only for an entire month since i got the prescription for that already

he said i'll still be on it for 6 months... i'm guessing the initial low dosage will prime the body to minimize side effects? but then i wonder...how effective would it be then?

if it is effective though, that would be good news for all of us (minimal breakouts and side effects) ... i'll keep posting my progress if anyone's interested tongue.gif...... ~

Share this post


Link to post
Share on other sites

Count yourself lucky. You have a derm that seems to be really concerned about helping you out during the treament course.

My derm did not listen to my pleas of either controlling my dosage to minimize init breakout or giving me supplment pills to curb init breakout.

They have given me an init dosage of 40 mg twice a day, which is like 10 times your dosage smile.gif

They just want me to take the prescription and disappear from thier sight for another month. I guess they are really pissed with me becuase I took almost weekly cortisone shots from them for the last 3months for huge cysts that were coming at the rate of 1 per week and they are tired of me.

Anyway, I think it will help rather than harm you if you have a regulated dosage advised by your doctor, so do not worry.

It is really funny that both ppl with high dosage as well as low dosage are concerned if they are getting it right. I guess either way just sticking with the derms suggestions seem to be only way out...

I am taking my first pill in another few hours today . Best of luck to you and congras on the first day...

Share this post


Link to post
Share on other sites

I am on 10 mgs. a day per my request. I asked the Dr. to start me on 10 mgs. and she agreed, lol. I am on 10mgs. for one month and then 20 mgs. for two weeks(in two weeks to the day), then 40 mgs. thereafter. I have a log in the Personal Regimen Log section of this board.

Why are you taking it every other day? How much do you weigh?

Share this post


Link to post
Share on other sites

i weigh 104 lbs (47 kgs?)... but i dont think its' becuase of my weight that he put me on such low dosage tongue.gif... cos he didn't actually weigh me eusa_doh.gif !! i trust him though cos i feel that he knows what he's doing.... he told me to take it once every other day for the first two weeks ...

emmanuel- what made you ask ur derm to put u on 10mgs?

unluckyguy- have you tried going to another derm? i had to go to quite a few to find one i m really comfortable with and whom i feel i can trust to know what he's doing.... the derm i went to before this one seemed to just want me out of her sight too! she actually gave me a prescription for THREE MONTHS, for an antibiotic which she didnt' even know would or would not work for me (it eventually didnt') ... i never understand that tho, cos aren't they making money off us?

Share this post


Link to post
Share on other sites

i was supposed to start today, but now i have to wait til tomorrow.......but i am starting on 10 mg.....i dont know how long ill be on that for, im assuming for a month, and then probably 20mg and then maybe 40mg at max.......but i was wondering the same thing, will it really have the same effect as a higher dose??? and will it stay clear for good???

Share this post


Link to post
Share on other sites
i was supposed to start today, but now i have to wait til tomorrow.......but i am starting on 10 mg.....i dont know how long ill be on that for, im assuming for a month, and then probably 20mg and then maybe 40mg at max.......but i was wondering the same thing, will it really have the same effect as a higher dose??? and will it stay clear for good???

Share this post


Link to post
Share on other sites

the weirdest thing is that he told me that *most* of his patients dont experience the initial breakout....

it seemed that on this site, *most* pple experienced breakout though..........

i'm confused as to why

Share this post


Link to post
Share on other sites

probably because of the way he is starting u on every other day on such a low dose.....which is really smart i think, because it is letting ur body slowly get used to it......but then after ur body is used to it, he can up the dose, probably still slowly, until ur fully used to it and then so on

i dont know thats just a guess.....

yea mitzie, i think thats probably what my derm is gonna do too

Share this post


Link to post
Share on other sites

I'm not really sure if there is much evidence that the go-slow strategy avoids side-effects. I've literally just started....and I'm on 1mg/kg...which for 6'4 of me is a whopping 90mg! I discussed the matter at legnth with my dermatologist....figure since I'm a doc as well he wouldn't simply be trying to get me out the door on the big dose as quickly as possible.....although you never know! I guess from first impressions my initial annoyance is the number of pills.....I'm up early for work this morning so not really into eating a big meal......I did my best, but i've definately got a bit of heartburn...whether it's psychological or not I dunno......will keep you updated!

Share this post


Link to post
Share on other sites

the larger doses have fewer cases of acne remission down the road

yes a small dose can help you, yes it will have fewer side effects, but actual studies have shown that 1-2mg/kg weight is the ideal dose to avoid remission.

My philosophy is... if you are going to have accutane put in your body, why not make it do the real trick and use the full dose so you never have to go through this again?

Share this post


Link to post
Share on other sites

mmmmm thanks for the replies...

i hope the lower dose doesnt' mean a higher chance of resmission >.<... i'm sure that he will up my dosage later on though.....

Share this post


Link to post
Share on other sites

I weigh under around 96 pounds and I'm also on a really low dosage for a longer period of time. I think it does help to go abit slower and especially as it's Winter now you don't want your skin drying up too much. I never had an initial breakout but i also have quite mild acne.

Good luck bella babe...Keep us posted!

Share this post


Link to post
Share on other sites

My derm said she will be starting me out on a lower dosage so that I don't have a bad initial breakout... maybe that's the reason for your lower dosage as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×